MAUDE Adverse Event Report: COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC COPE MANDRIL WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: 21 gauge needle.Occupation: lead tech.Pma/510(k) #: preamendment.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that an unknown patient required the placement of a cope mandril wire guide for a left leg venogram procedure.While gaining access in the popliteal vein, the operator reported "the wire tip broke off outside of the vein in the surrounding tissue." during removal of the device, the operator "felt a snap of the wire." the operator "cut down into the patients tissue" with hemostats to remove the "broken" wire, requiring the patient to have stitches placed.Another new, similar device was used to successfully complete the procedure.No other adverse effects were reported for this incident.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown or unavailable.D10 ¿ product received on: (b)(6) 2019 investigation ¿ evaluation it was reported a cope mandril wire guide separated during a left leg venogram.The physician was withdrawing the wire guide through a 21gauge needle when they felt a "snap" in the wire.The patient required a surgical cut down for device removal.The customer did not report any additional adverse effects to the patient.One separated wire was returned for investigation.Biological matter was noted on the device.The floppy tip of the wire is separated and was not returned.The mandril separated at the taper point.There is no coil present.The coil appears to have separated at the solder junction.There is no evidence that the device was manufactured out of specification.Additionally, a document based investigation evaluation was performed.There are adequate controls in place to detect this failure prior to distribution.The device history record for the complaint device lot showed two nonconformances for stretched coils and a broken wire.Both nonconformances are potentially related to the reported failure, however, all nonconforming devices were scrapped prior to further processing.A database search for additional complaints from the lot was conducted and no other complaints were found.Based on the device history record review, there is no evidence of nonconforming material or additional complaints on this lot in the field.The product labeling was reviewed.This device is not packaged with instructions for use.The wire guide holder does include a caution label, which cautions against the user removing the wire guide through a needle.The customer reported that the wire guide was withdrawn through a needle when the wire separated.The labeling on the wire guide cautions against the removal of the wire guide through the needle.Based on the information provided, inspection of returned product and the results of the investigation, it was concluded that the cause of this event is likely the customer's failure to follow instructions.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
COPE MANDRIL WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9340818
Report Number1820334-2019-02921
Device Sequence Number2106929
Product Code DXQ
UDI-Device Identifier00827002051836
UDI-Public(01)00827002051836(17)240926(10)9999246
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/26/2024
Device Model NumberN/A
Device Catalogue NumberPMG-18SP-60-COPE
Device Lot Number9999246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 11/11/2019
Supplement Date Received by Manufacturer03/12/2020
Initial Report FDA Received Date11/19/2019
Supplement Report FDA Received Date03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Other; Required Intervention;